Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 6, 2001, 5:18 PM EDT for Knox County, Whitley County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2001, 5:18 PM EDT (21:18 UTC)
- Expired
- May 6, 2001, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Knox County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 062119
SVRJKL
KYC121-235-062200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
518 PM EDT SUN MAY 6 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY
WHITLEY COUNTY
* UNTIL 600 PM EDT
* AT 518 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER
WILLIAMSBURG...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER ROCKHOLDS AT 525 PM EDT.
4 MILES SOUTHEAST OF FABER AT 535 PM EDT.
OVER WILTON AT 545 PM EDT.
6 MILES SOUTHEAST OF CORBIN AT 550 PM EDT.
3 MILES SOUTHEAST OF SILER AT 555 PM EDT.
2 MILES SOUTHEAST OF GRAY AT 600 PM EDT.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...AND VERY HEAVY RAIN.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH.
WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF
TREES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.
LAT...LON 3688 8431 3667 8428 3662 8g401 3693 8359
3705 8391
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 1:30 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 6, 1:30 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 130 PM EDT SUN MAY 6 2001 FCST PROBLEMS CONTINUE TO STEM AROUND POPS AND TO SOME EXTENT TEMPS. MODELS ARE STILL FORECASTING THE STRONG UPPER RIDGE TO SLOWLY MOVE EAST ALLOWING TROFFY AND UNSETTLED WX TO MOVE IN FOR THE NEXT SEVERAL DAYS. UPPER AIR CHARTS FROM THIS MORNING SHOWING THAT THE RIDGE IS HANGING PRETTY TUFF ALTHOUGH AMPLIFYING MORE TO THE N/NE. SFC CHART SHOWS COLD/WARM FRNT MORE OR LESS BISECTING KY FROM NW-SE. FRONT DOES NOT APPEAR TO BE MOVING MUCH AT THIS TIME AND DONT THINK IT WILL FOR A LITTLE WHILE. SAT PICS SHOWING SKIES TO BE A LITTLE MORE CLEAR THAN EXPECTED AND SFC TEMPS HAVE WARMED QUICKLY. HOWEVER THE LAST FEW IR FRAMES SHOWING THE CI TOPS COOLING AND THICKENING A BIT. THE ETA MODELS CONTINUE TO HIT THE POPS HARD TONIGHT AND NOW THE NGM HAS JUMPED ON THE BAND WAGON. THE MODELS ALSO GENERATE SIGNIFICANT DIV ALOFT AND STRONG OMEGAS. HOWEVER...BASED ON WHAT HAS BEEN HAPPENING THE PAST FEW DAYS...I AM GROWING INCREASINGLY SKEPTICAL AND FEEL THAT THE ETA'S/NGM ARE OVERDONE AT LEAST FOR TONIGHT. THE AVN HAS BEEN MORE CONSISTENT OF LATE AND THINK THAT MAY BE THE SAFER ROUTE TO GO OR A BLEND OF THE MODELS BUT LEANING MORE TOWARD THE AVN. AT THIS TIME I AM PLANNING ON GOING BELOW MOS POPS TONIGHT AND WILL TRIM BACK POPS TOMORROW ALSO. NOT SURE JUST YET HOW MUCH I PLAN ON TRIMMING BUT WILL GO UNDER A LITTLE AT LEAST. THE BETTER PLACEMENT OF HIGHER POPS TONIGHT APPEARS TO BE OVER CENTRAL AND W KY AND NOT IN THE EAST. THE BEST CHANCE FOR A GOOD SOAKING TYPE RAIN APPEARS TO BE ON TUESDAY AND TUE EVENING AS THE FRONT SLOWLY MOVES ACROSS THE STATE. BOTH AVN/NGM MOS TEMPS APPEAR TO BE TOO COOL TOMORROW AND PLAN ON BUMPING UP TEMPS A GOOD CAT. CANT SEE IT BEING THAT COOL UNLESS WE STAYED SOCKED IN WITH LOW CLOUDS AND IT RAINED ALL DAY LONG. TEMPS OVER AR/MO ARE CLIMBING BACK INTO THE LOW 70S AND THEY HAVE BEEN UNDER THE CLOUDS THROUGH THE MORNING. THINKING THAT MID 70S MAY BE THE BETTER ROUTE FOR NOW. PLAN ON RUNNING WITH CHC POPS TOMORROW AND TOMORROW NIGHT. THEN WILL GO WITH CAT POPS TUE AND LIKELY TUE NIGHT. FOR THE EXTENDED...WILL DEVIATE A LITTLE FROM THE PREV FCST PACKAGE. WILL KEEP A CHANCE FOR SOME AM SHOWERS ON WED...THEN GO DRY FOR THU AS RIDGING ON THE SFC AND WEAK RIDGE ALOFT BUILDS INTO THE AREA. UPPER FLOW EXPECTED TO BECOME MORE ZONAL AND FASTER WITH TIME THOUGH AND THE NEXT SYSTEM DROPS DOWN FROM THE UPPER MIDWEST FAIRLY QUICKLY. WILL GO WITH CHC TSRA/SHRA FRI. WILL KEEP SAT AND SUN DRY FOR NOW ALTHOUGH SOME LINGERING SHRA ACTIVITY MAY BE IN THE AREA SAT. AS VSTATED ABOVE I PLAN ON GOING UNDER MOS POPS FOR THE FIRST 2 PERIODS. ALSO PLAN ON GOING ABOVE GUID TEMPS TOMORROW. WORK ZONES OUT BEFORE TOO LONG UNDER SDFOZFJKL. COORDINATION WELCOME. .JKL...NONE. HALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox | 47 min |
| May 6, 6:06 PM EDT | Flash Flood Warning | JKL | Harlan | 54 min |
| May 6, 6:55 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.